Medical Questions > Conditions and Diseases > Stomach, Ulcers, Gastric Bypass Forum

Ascites diagnosis

Must Read
Abdominal pain and bellyaches are common. Though most cases of abdominal pain aren't serious, sometimes you will need to see a doctor. We’ll review some of...
Abdominal pain can be uncomfortable but is very common. But when is pain in the abdomen serious? Learn how to describe your symptoms more accurately so that yo...
It's important to "know your pain" to help your doctor diagnose the reason behind abdominal pain. Read on for more tools and information about how to diagnose ...
User Profile
Why have I suddenly started to gain weight and my stomach has blown up? In May I weighed 205 and was losing, now I am gaining every day and my stomach is so bloated, it is effecting my life. I drink alot of water (1 gallon or more) and I am more active than in May. The Doctors here cannot find a solution. I hope that you may be able to help me.

I don't eat salads, gaseous foods, much friut or vegetables. I do eat some wheat bread and I love cheese. When I eat the vegies, fruit and other things I love and should eat, I get terrible gas.


Did you find this post helpful?
|

User Profile
replied November 5th, 2008
Stomach, Ulcers, Gastric Bypass Answer A4804
According to the symptoms you described (gain weight, drink a lot of water, gasses) there seem to be three most probable causes. The first is increased obesity, which is most probable. The increase of physical activity might still not be enough to burn the calories you take daily (amount which is not provided). If the abdomen is the one that is most “bloated” (“I look like I am 7 months pregnant”), than it might be due to ascites, which is an accumulation of fluid in the abdominal cavity. The ascites itself has a numbers of causes.


Also, Cymbalta is a medicine that belongs to the group of selective serotonin and norepinephrine reuptake inhibitors (SSNRI), which have potential to cause syndrome of inappropriate antidiuretic hormone (SIADH). SIADH is characterized by fluid overload, without edema or hypertension. SIADH might be contributing to certain other persisting factors, taking under consideration that the most frequent dosage is 30 to 60 mg daily (although 90 mg daily is not considered as an overdose).


You might want a second opinion by a specialist of internal diseases.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Stomach, Ulcers, Gastric Bypass , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.